A man who painted a disinfectant containing alcohol in his hand will be sent to the hospital due to 'mystery hangover'
As a measure against new coronavirus infection (COVID-19), people are paying more attention to washing their hands and fingers than ever before. I often see alcoholic hand sanitizers installed at the entrances of shops and restaurants, but when I applied alcoholic hand sanitizers to my hands, I got a 'mystery hangover' and sent to the hospital. Cases have been reported.
Is Alcohol in Hand Sanitizers Absorbed Through the Skin or Lungs? Implications for Disulfiram Treatment | Alcohol and Alcoholism | Oxford Academic
How hand sanitizer caused a man's unusual'hangover' | Live Science
COVID-19 is mainly transmitted by the flight infection, and it is said that there are many cases of infection by touching the mouth with the virus attached to the hands and fingers. Therefore, stores implementing COVID-19 measures have installed hand sanitizers and are requesting visitors to disinfect their hands and fingers.
A 43-year-old man from India visited a bank and used a hand sanitizer provided by a medical journal Alcohol and Alcoholism in July 2020, which caused redness, nausea and discomfort in his face. I was attacked by symptoms like a hangover, such as remembering. It seems that symptoms such as tachycardia and redness of the face and chest were confirmed in the man who was taken to the emergency room.
Actually, this man had been treated for alcoholism for three years and was taking a drug for alcoholism called disulfiram (Antabuse) as part of his treatment. Disulfiram has been used for the treatment of alcoholism for more than 50 years and is a major drug regularly taken by over 200,000 people in the United States alone.
Disulfiram has the effect of suppressing the metabolism of ethanol in the liver, which causes acetaldehyde, which causes hangover and sickness when alcohol is ingested, to accumulate in the body. It seems that when people who take disulfiram drink alcohol, they will suffer from symptoms of hangover such as flushing of the face, headache, nausea, increase in heart rate, and this side effect will support people's abstinence.
After taking disulfiram, even a small amount of alcohol may cause severe symptoms.Therefore, you are warned not to use alcohol-containing seasonings, cough syrup, mouthwash, etc., as well as thinners and organic paints. Inhaling vapors containing alcohol is also considered dangerous. This time, the hand antiseptic used by men at the bank also contained 60-70% alcohol, so the man took the alcohol contained in the hand antiseptic transdermally, and the action of disulfiram caused a sudden hangover. That's it.
Doctors immediately suspected disulfiram's response to alcohol, and administration of antihistamines and vitamin C helped men's symptoms subside within about an hour.
Fortunately, the man wasn't taken care of, but his doctor warned him to stop taking disulfiram or avoid using hand sanitizers. After consulting with the doctor who treated alcohol, the man decided to discontinue disulfiram until the end of the pandemic, considering the ongoing pandemic of COVID-19.
in Science, Posted by log1h_ik